Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Having a flare.....
    avatar
    Lill555 posted:
    Just had a colonscopy today and the doctor put me on Prednisone 40mg! I hate taking prednisone. i was fine till 2 weeks ago when my symptoms got worst. I was in remission for few years with the Azasan but now it got worst and i am so depressed
     
    avatar
    miserable_sob responded:
    From what you report, I assume you have Colitis. If that's the case Prednisone failed me too. If I still had Colitis, I'd be happy to give probiotics or a fecal transplant a try. http://articles.latimes.com/2013/jan/17/science/la-sci-fecal-transplant-20130117
    Neither existed long ago when I had Colitis. And all the meds they gave me then, which are still around today, were worthless.
     
    avatar
    arbob5 replied to miserable_sob's response:
    Prednisone helped me tremendously, but trying to "give it up" is not easy. You have to taper VERY GRADUALLY. I was finally able to stop taking it but it took awhile. It is, however, for a lot of patients of UC or Crohns, very successful is controlling the symptoms of these diseases. But, like any other drug, it helps some, but not everyone. I don't know how long you've been on it, but give it a little time and let your system try to adjust to it. If after a few weeks you don't notice a difference, contact your Dr. for suggestion on what to do next. 40 mg is a big dose and you should see a difference within a week or 10 days. But again, that was my timetable and everyone is different.

    Let us know how you're doing, ok? I hope you doing better.


    Spotlight: Member Stories

    I was told I have crohns in 2003 at the age of 33. I believe I have had it longer than that I just didn't know what it was. I had never heard of i...More

    Helpful Tips

    Trips to ER
    When I get out of the hospital this time, one of the first things I will do when I get home is to pack a small bag with toiletries for my ... More
    Was this Helpful?
    22 of 30 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.